Alert archive / Oregon / High Surf Warnings in 2010
High Surf Warning 4, NWS Medford, OR
NWS Medford, OR issued this high surf warning at Mar 11, 2010, 7:40 PM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 7:40 PM PST (03:40 UTC)
- Expired
- Mar 12, 2010, 3:05 PM PST
- In force
- 19 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Mar 11, 2:45 PM PST, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 11, 2:45 PM PST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PST THU MAR 11 2010
.DISCUSSION...A SLOW MOVING COLD FRONT WILL CONTINUE TO BRING
PRECIPITATION TO THE COAST AND WEST OF THE CASCADES THROUGH THIS
EVENING. THE FRONT IS NEARLY PARALLEL TO THE UPPER FLOW...THEREFORE
IT'S NOT EXPECTED TO MOVE MUCH DURING THE OVERNIGHT HOURS. THIS WILL
DO TWO THINGS. FIRST...THE BULK OF THE PRECIPITATION REMAINS
CONFINED TO POINTS NORTH OF CAPE BLANCO. SECOND...SNOW LEVELS WILL
RANGE BETWEEN 5000 AND 5500 FEET THIS EVENING...SLOWLY LOWERING TO
4500 FEET OVERNIGHT TONIGHT. THESE TWO COMBINATIONS WILL KEEP SNOW
ACCUMULATIONS DOWN OVER THE HIGHER TERRAIN.
AN UPPER LOW CENTERED NEAR 45 N AND 143 W WILL MOVE SOUTHEAST
TOWARDS THE WASHINGTON COAST EARLY FRIDAY MORNING. THIS WILL BE THE
KICKER THAT DRIVES THE COLD FRONT THROUGH THE CWA DURING THE DAY
FRIDAY. PRECIPITATION WILL INCREASE ALONG THE COAST EARLY
FRIDAY...THEN INLAND LATE FRIDAY MORNING AND AFTERNOON. AT THE SAME
TIME SNOW LEVELS LOWERS TO AROUND 4000 FEET IN THE AFTERNOON AS
COLDER AIR MOVES IN.
THE GFS AND ECMWF SUGGEST THE UPPER LOW WILL START TO SPLIT AS IT
MOVES ALONG THE OREGON COAST FRIDAY NIGHT. SUSPECT THE GFS MAY BE
OVERDOING THE QPF WHILE THE ECMWF LOOKS MORE REASONABLE AND THE
FORECAST WILL LEAN TOWARDS THE ECMWF SOLUTION. THEREFORE
PRECIPITATION SHOULD START TO DECREASE OVERNIGHT FRIDAY.
SATURDAY IS A TRANSITION DAY WITH THE UPPER TROF MOVING EAST OF THE
CWA FOLLOWED BY BUILDING 500 MB HEIGHTS IN THE AFTERNOON.
PRECIPITATION SATURDAY MORNING WILL BE MOSTLY CONFINED TO THE HIGHER
TERRAIN ALONG AND WEST OF THE CASCADES. CONDITIONS WILL DRY OUT IN
THE AFTERNOON AS THE RIDGE BUILDS INTO THE AREA.
THE UPPER LEVEL RIDGE REMAINS OVER THE REGION THROUGH EARLY NEXT
WEEK LEADING TO WARMER TEMPERATURES. HOWEVER THERE IS THE POTENTIAL
FOR VALLEY FOG TO DEVELOP IN THE OVERNIGHT HOURS WHICH COULD LEAD TO
LOWER TEMPERATURES THAN WHAT GUIDANCE IS SUGGESTING. MUCH WILL
DEPEND ON THE HOW DEEP OR SHALLOW THE FOG IS.
BY MONDAY NIGHT A FAIRLY WARM WEATHER SYSTEM WILL EDGE
INTO THE COASTAL WATERS...ADVECTING PRECIPITATION INTO SOUTHERN
OREGON AND NORTHERN CALIFORNIA BY TUESDAY AFTERNOON. THE PARENT LOW
AND ASSOCIATED DEEP MOISTURE SEEM TO BE FAR ENOUGH NORTH FOR THE
MAJORITY OF PRECIPITATION TO BE FOCUSED IN WESTERN
OREGON...ESPECIALLY THE COASTAL RANGE...RATHER THAN NORTHERN
CALIFORNIA OR EASTERN OREGON. SNOW LEVELS WITH THIS SYSTEM SHOULD
BE AROUND 5000 FEET AHEAD OF THE FRONT DROPPING TO 3000 FEET OR LESS
BEHIND THE FRONT. AFTER TUESDAY...MODELS DIVERGE SIGNIFICANTLY
BASED ON SUBTLE DIFFERENCES IN THE SYNOPTIC FLOW EVOLUTION. BOTH
THE GFS AND ECMWF PLACE AN UPPER RIDGE AXIS BETWEEN 130W AND
135W...RESULTING IN SURFACE HIGH PRESSURE...WARM AND DRY CONDITIONS
OVER THE CWA THROUGH THE END OF THE WEEK. THE
GFS...HOWEVER...MAINTAINS A TROUGH OVER THE NE PACIFIC WATERS AND
THUS COOLER WEATHER WITH ISOLATED PRECIPITATION WOULD BE ON TAP FOR
LATE NEXT WEEK. GFS ENSEMBLE MEMBERS THEMSELVES ARE SPLIT BETWEEN
THE TWO ABOVE SCENARIOS AS WELL. IN TERMS OF THE FORECAST...WENT
WITH A CONSENSUS WHICH RESULTED IN NIL TO SLIGHT CHANCES OF
PRECIPITATION AND CLIMATOLOGICALLY NORMAL TEMPERATURES. FUTURE
SHIFTS SHOULD BE ABLE TO TREND TOWARDS ONE OF THE SOLUTIONS. NSK
&&
.AVIATION...COLD FRONT APPROACHING SOUTHERN OREGON AND NORTHERN
CALIFORNIA WILL INCREASE WINDS NEAR THE COAST WITH ISOLATED AREAS OF
LOW LEVEL WIND SHEAR POSSIBLE AT THE COAST AND UMPQUA BASIN.
CEILINGS WILL DROP TO MVFR ALONG THE COAST TODAY AND MOUNTAIN
OBSCURATION WILL IMPACT AREAS OF TERRAIN ALONG AND WEST OF THE
CASCADES THIS AFTERNOON THROUGH TONIGHT. MOST INLAND TAF SITES
SHOULD MAINTAIN VFR CEILINGS THROUGH TONIGHT...WITH CEILINGS
DROPPING MOST TERMINALS TO MVFR BY THIS EVENING.
ADDITIONALLY...SURFACE WINDS WILL INCREASE IN THE ROGUE VALLEY LATER
TONIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 4 AM TO 4 PM PST FRIDAY FOR ORZ031.
HIGH WIND WARNING FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY
FOR ORZ021-022.
HIGH SURF ADVISORY UNTIL 10 AM PST SATURDAY FOR ORZ021-022.
CA...WINTER STORM WARNING FROM 1 AM TO 10 PM PST FRIDAY ABOVE 4000
FEET FOR CAZ080-082.
WINTER WEATHER ADVISORY FROM 1 PM TO 10 PM PST FRIDAY BELOW 4000
FEET FOR CAZ080-082.
WINTER WEATHER ADVISORY FROM 1 PM TO 10 PM PST FRIDAY ABOVE 3000
FEET FOR CAZ081.
WIND ADVISORY FROM 1 AM TO 1 PM PST FRIDAY FOR CAZ081.
WINTER STORM WARNING FROM 1 AM TO 10 PM PST FRIDAY FOR CAZ083.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 10 AM PST FRIDAY FOR PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST SATURDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ350-356.
GALE WARNING FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY FOR
PZZ350-356.
PETRUCELLIHazardous weather outlook, Mar 11, 4:37 AM PST, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 437 AM PST THU MAR 11 2010 ORZ021-022-120000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 437 AM PST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH SURF ADVISORY IS IN EFFECT AT 4 PM PST. A HIGH WIND WARNING IS IN EFFECT AT 10 PM PST. SEE WEATHER MESSAGES FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HIGH WIND WARNING IS IN EFFECT UNTIL 10 AM PST FRIDAY. THE HIGH SURF ADVISORY IS IN EFFECT UNTIL 10 AM PST SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-120000- CENTRAL SISKIYOU COUNTY- 437 AM PST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF THURSDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY IS IN EFFECT FROM 1 AM PST TO 1 PM PST FRIDAY. A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 3000 FEET IS IN EFFECT FROM 1 PM PST TO 10 PM PST FRIDAY. SEE WEATHER MESSAGES FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ031-120000- CENTRAL AND EASTERN LAKE COUNTY- 437 AM PST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF THURSDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY IS IN EFFECT FROM 4 AM PST TO 4 PM PST FRIDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-120000- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- 437 AM PST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF THURSDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WARNING FOR HEAVY SNOW FOR ELEVATIONS ABOVE 4000 FEET IS IN EFFECT FROM 1 AM PST TO 10 PM PST FRIDAY. A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS BETWEEN 3000 AND 4000 FEET IS IN EFFECT FROM 1 PM PST TO 10 PM PST FRIDAY. SEE WEATHER MESSAGES FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-120000- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 437 AM PST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF THURSDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT FROM 1 AM PST TO 10 PM PST FRIDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KS
In the hours before
Local storm report, Mar 11, 4:54 PM PST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
454 PM PST THU MAR 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HEAVY RAIN 1 SE COOS BAY 43.37N 124.22W
03/11/2010 M1.52 INCH COOS OR TRAINED SPOTTER
24 HOUR ACCUMULATION
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 10:04 AM PST | Small Craft Advisory for Winds | MFR | 5 hr | |
| Mar 12, 3:05 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 11 hr |
Nearby
High Surf Warnings in Oregon, 2010Every high surf warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.